Alert archive / Texas / Wind Advisories in 2024

Wind Advisory 7, NWS Austin/San Antonio, TX

February 3, 202431 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Feb 3, 2024, 12:26 PM CST for 31 counties in Texas. It took effect at Feb 4, 2024, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2024, 12:26 PM CST (18:26 UTC)
In effect from
Feb 4, 2024, 12:00 AM CST
Expired
Feb 4, 2024, 6:00 PM CST
In force
18 hr
Issued by
NWS Austin/San Antonio, TX
All 31 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 67 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2024-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2024-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

073 
WWUS74 KEWX 031826
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1226 PM CST Sat Feb 3 2024

TXZ183-184-202-041000-
/O.NEW.KEWX.WI.Y.0007.240204T0600Z-240205T0000Z/
/O.CON.KEWX.WI.Y.0006.000000T0000Z-240204T0000Z/
Val Verde-Edwards-Kinney-
Including the cities of Del Rio, Rocksprings, and Brackettville
1226 PM CST Sat Feb 3 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SUNDAY...

* WHAT...For the first Wind Advisory, west winds 20 to 30 mph with
  gusts up to 45 mph. For the second Wind Advisory, northwest
  winds 25 to 40 mph with gusts up to 50 mph expected.

* WHERE...Val Verde, Edwards and Kinney Counties.

* WHEN...For the first Wind Advisory, until 6 PM CST this 
  evening. For the second Wind Advisory, from midnight tonight 
  to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ171>173-185>193-203>208-217>225-228-041000-
/O.NEW.KEWX.WI.Y.0007.240204T0600Z-240205T0000Z/
Llano-Burnet-Williamson-Real-Kerr-Bandera-Gillespie-Kendall-
Blanco-Hays-Travis-Bastrop-Uvalde-Medina-Bexar-Comal-Guadalupe-
Caldwell-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-Gonzales-
De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Leakey, 
Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, 
Austin, Bastrop, Uvalde, Hondo, San Antonio, New Braunfels, 
Seguin, Lockhart, Eagle Pass, Crystal City, Pearsall, Pleasanton,
Floresville, Karnes City, Gonzales, Cuero, Hallettsville, 
and Carrizo Springs
1226 PM CST Sat Feb 3 2024

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of south central Texas.

* WHEN...From midnight tonight to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
281 
WWUS74 KEWX 040748
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
148 AM CST Sun Feb 4 2024

TXZ171>173-183>193-202>208-217>225-228-042100-
/O.CON.KEWX.WI.Y.0007.000000T0000Z-240205T0000Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Kinney-Uvalde-Medina-
Bexar-Comal-Guadalupe-Caldwell-Maverick-Zavala-Frio-Atascosa-
Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Brackettville, Uvalde, 
Hondo, San Antonio, New Braunfels, Seguin, Lockhart, Eagle Pass, 
Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, 
Gonzales, Cuero, Hallettsville, and Carrizo Springs
148 AM CST Sun Feb 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph
  expected. 

* WHERE...Portions of south central Texas.

* WHEN...Through 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
177 
WWUS74 KEWX 042046
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
246 PM CST Sun Feb 4 2024

TXZ171>173-183>193-202>208-217>225-228-050000-
/O.CON.KEWX.WI.Y.0007.000000T0000Z-240205T0000Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Kinney-Uvalde-Medina-
Bexar-Comal-Guadalupe-Caldwell-Maverick-Zavala-Frio-Atascosa-
Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Brackettville, Uvalde, 
Hondo, San Antonio, New Braunfels, Seguin, Lockhart, Eagle Pass, 
Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, 
Gonzales, Cuero, Hallettsville, and Carrizo Springs
246 PM CST Sun Feb 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of south central Texas.

* WHEN...Through 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Feb 3, 11:04 AM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Feb 3, 11:04 AM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1104 AM CST Sat Feb 3 2024

...New AVIATION...

.UPDATE...
Issued at 619 AM CST Sat Feb 3 2024

One last spoke of energy is helping spark isolated showers back into
the I-35 corridor. We have updated to include a slight chance of
showers in the forecast for the next hour or two along the I-35
corridor.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 205 AM CST Sat Feb 3 2024

A second round of thunderstorms has developed near and west of the
Interstate 35 corridor over the last hour, close to where latest HRRR
runs indicated. These storms will pose a small hail risk as they
continue east through the overnight hours, with an isolated severe
hail producer or two possible. We will also be watching closely for
additional heavy rainfall and flood potential into Coastal Plains as
these storms move across. The storms should exit east of the forecast
area by around 7-9 AM.

Breezy and dry conditions develop late morning into the afternoon,
becoming windy along the Rio Grande and portions of the southern
Edwards Plateau, where gusts between 40-50 mph are possible. A Wind
Advisory is in effect for Val Verde, Edwards, and Kinney Counties.

A slight reduction in wind speeds is forecast early this evening.
However, guidance shows wind speeds increasing again late tonight and
especially into Sunday morning. HREF probabilities of wind gusts
greater than 40 mph increase to around 80% overnight across portions
of the Hill Country, southern Edwards Plateau, and Rio Grande. These
probabilities expand into portions of the I-35 and I-37 corridors
Sunday morning. Some probabilities of over 50% exist for wind gusts
greater than 50 mph develop in pockets of the western Hill Country,
southern Edwards Plateau, and Rio Grande Sunday morning. A Wind
Advisory is highly likely for portions of the area overnight and
Sunday.

Mild temperatures today and Sunday with highs in the upper 60s to
mid 70s.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 205 AM CST Sat Feb 3 2024

The upper level low will deepen into the northeast Gulf of Mexico
Sunday night and Monday as upstream ridging amplifies just west of
the area. This will send some wrap around cloud cover into northeast
portions of the forecast area Sunday night and Monday, and a very
slight chance of isolated sprinkles across Williamson, Lee and
Fayette counties. The ridging aloft builds over the area Tuesday
then slides east Wednesday.

The next upper level system approaches from the west Thursday into
Friday. There is low confidence in timing of this feature, associated
cold front, and rain chances Thursday through next Saturday. A
moisture return does look to take place Thursday ahead of it.

Slightly cooler temperatures on Monday, with highs in the low 60s to
around 70. Mild temperatures are forecast Tuesday through Friday
with highs in the upper 60s to mid 70s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1101 AM CST Sat Feb 3 2024

Precip has ended at the TAF sites this morning and the remainder of
the period is expected to be dry. West or West/Northwest winds can
be expected today with breezy conditions at DRT with slightly weaker
flow at the I35 sites. A brief reprieve is expected tonight but winds
are expected to increase once again before sunrise from the WNW.
Expecting near 23g35kt for the I35 sites tomorrow afternoon and near
30g42kt for DRT. Winds will then begin to weaken once again around
sunset tomorrow.

&&

.FIRE WEATHER...
Issued at 205 AM CST Sat Feb 3 2024

Strong west to northwest winds will develop across the Rio Grande and
southern Edwards Plateau today. Wind gusts around 35 to 40 mph are
likely and will combine with humidity in the teens across Val Verde
County to produce critical fire weather conditions. Elevated to near-
critical fire weather conditions will exist today elsewhere across
the southern Edwards Plateau and Rio Grande. While there was some
beneficial rainfall along the Rio Grande yesterday and overnight, it
occurred in basically two stripes. One in far southern Val Verde into
Kinney counties and another in southern Maverick County. There are
many areas across Val Verde and across northern Maverick counties
that received no rainfall or just a few hundredths. Dimmit did
receive more widespread beneficial rain. Given this spotty nature of
the rainfall and the degree of wind today, we are issuing a Red Flag
Warning for Val Verde County.

The more concerning window for fire weather remains Sunday as wind
speeds increase above 20 mph for most of the area with some 25 to 35
mph sustained speeds in the Rio Grande Plains and Edwards Plateau.
Gusts will be even higher as high as 50 mph. Humidity will fall below
20 percent across much of the Rio Grande Plains and into portions of
the southern Edwards Plateau. Critical fire weather conditions are
expected and a Fire Weather Watch remains in effect for these areas
on Sunday. Farther east, the humidity levels will not be as low and
we have seen recent heavy rainfall to curtail any near-critical or
critical fire weather threat.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              69  49  67  48 /  20   0   0   0
Austin Bergstrom Intl Airport  71  48  68  48 /  20   0   0   0
New Braunfels Muni Airport     72  48  70  47 /  20   0   0   0
Burnet Muni Airport            67  46  65  46 /  10   0   0   0
Del Rio Intl Airport           73  54  74  47 /   0   0   0   0
Georgetown Muni Airport        69  49  65  48 /  20   0   0   0
Hondo Muni Airport             70  49  71  47 /  10   0   0   0
San Marcos Muni Airport        71  46  69  47 /  20   0   0   0
La Grange - Fayette Regional   70  48  67  49 /  80   0   0   0
San Antonio Intl Airport       70  50  69  48 /  20   0   0   0
Stinson Muni Airport           72  50  72  49 /  20   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 PM CST this evening for Edwards-Kinney-Val
Verde.

&&

Short-Term...76
Long-Term...76
Aviation...29
Hazardous weather outlook, Feb 3, 2:16 AM CST, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
216 AM CST Sat Feb 3 2024

TXZ171>173-183>194-202>209-217>225-228-041000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
216 AM CST Sat Feb 3 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Strong west to northwest winds and drier air are expected today
across the southern Edwards Plateau and Rio Grande. Gusts up to
45 mph are possible. A Wind Advisory is in effect for Val Verde,
Edwards, and Kinney counties today. A Red Flag Warning is in
effect for Val Verde County this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong west to northwest winds will expand east late tonight and
Sunday, with gusts 40 to 50 mph likely. A Windy Advisory is
highly likely across the Rio Grande, southern Edwards Plateau,
Hill County, and portions of the I-35 corridor on Sunday. A Fire
Weather Watch is also in effect for the Rio Grande on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Feb 3, 12:12 PM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1212 PM CST Sat Feb 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     Tstm Wnd Dmg     1 N Hallettsville       29.46N 96.94W
02/02/2024                   Lavaca             TX   Emergency Mngr

            Damage to buildings and signs, and several
            trees uprooted at the City Park/Golf Course.

&&

29

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 6:47 PM CSTSpecial Weather StatementEWXMaverick43 min
Feb 2, 6:56 PM CSTSpecial Weather StatementEWXUvalde49 min
Feb 2, 7:01 PM CSTSevere Thunderstorm WarningEWXDimmit, Maverick59 min
Feb 2, 7:29 PM CSTSevere Thunderstorm WarningEWXDimmit, Zavala38 min
Feb 2, 7:33 PM CSTSpecial Weather StatementEWXBandera, Kendall42 min
Feb 2, 7:48 PM CSTSevere Thunderstorm WarningEWXBandera, Comal, Gillespie, Kendall, Kerr42 min
Feb 2, 8:16 PM CSTSevere Thunderstorm WarningEWXBlanco, Comal, Gillespie, Guadalupe, Hays, Kendall59 min
Feb 2, 8:21 PM CSTSpecial Weather StatementEWXLlano39 min
Feb 2, 8:28 PM CSTSpecial Weather StatementEWXComal, Guadalupe47 min
Feb 2, 8:44 PM CSTSpecial Weather StatementEWXAtascosa46 min
Feb 2, 9:00 PM CSTAreal Flood AdvisoryEWXBexar3 hr
Feb 2, 9:00 PM CSTSpecial Weather StatementEWXAtascosa45 min
Feb 2, 9:05 PM CSTSpecial Weather StatementEWXHays40 min
Feb 2, 9:26 PM CSTSpecial Weather StatementEWXKarnes, Wilson49 min
Feb 2, 9:48 PM CSTSevere Thunderstorm WarningEWXGonzales, Guadalupe, Wilson42 min
Feb 2, 10:10 PM CSTSpecial Weather StatementEWXDimmit50 min
Feb 2, 10:13 PM CSTSpecial Weather StatementEWXGonzales47 min
Feb 2, 10:34 PM CSTAreal Flood AdvisoryEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 3 more3 hr
Feb 2, 10:37 PM CSTSpecial Weather StatementEWXTravis23 min
Feb 2, 10:52 PM CSTTornado WarningEWXBastrop, Fayette10 min
Feb 2, 10:57 PM CSTSpecial Weather StatementEWXLavaca48 min
Feb 2, 11:21 PM CSTSpecial Weather StatementEWXFayette, Lee54 min
Feb 3, 12:13 AM CSTAreal Flood AdvisoryEWXDeWitt, Lavaca3 hr
Feb 3, 12:46 AM CSTSpecial Weather StatementEWXMedina44 min
Feb 3, 1:09 AM CSTSpecial Weather StatementEWXZavala51 min
Feb 3, 1:20 AM CSTSpecial Weather StatementEWXMedina40 min
Feb 3, 1:31 AM CSTSevere Thunderstorm WarningEWXDimmit, Zavala44 min
Feb 3, 1:39 AM CSTSpecial Weather StatementEWXDimmit, Zavala66 min
Feb 3, 2:03 AM CSTSpecial Weather StatementEWXMedina57 min
Feb 3, 2:10 AM CSTRed Flag WarningEWXVal Verde16 hr
Feb 3, 2:29 AM CSTSpecial Weather StatementEWXAtascosa, Frio61 min
Feb 3, 3:40 AM CSTAreal Flood AdvisoryEWXAtascosa, DeWitt, Gonzales, Karnes, Lavaca, Wilson6 hr
Feb 3, 12:28 PM CSTRed Flag WarningEWXDimmit, Kinney, Maverick, Val Verde, Zavala33 hr

Nearby

Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.